Alert archive / Nebraska / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 396, NWS North Platte, NE

August 15, 20098 counties in Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Aug 15, 2009, 9:15 PM CDT for 8 counties in Nebraska. It was in force for 60 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 15, 2009, 9:15 PM CDT (02:15 UTC)
Expired
Aug 15, 2009, 10:15 PM CDT
In force
60 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon

Counties Blaine County, NE, Brown County, NE, Cherry County, NE, Custer County, NE, Logan County, NE, Loup County, NE, Rock County, NE, Thomas County, NE

The radar

The North Platte radar (KLNX), 49 km from the middle of the area, began a volume at 02:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 15, 9:20 PM CDTTSTM WND DMGHalsey, NELAW ENFORCEMENT REPORTED TREES DOWN BLOCKING THE ENTRANCE TO THE NEBRASKA NATIONAL FOREST. THE OFFICER ALSO REPORTED SEVERAL HIGHWAYS SIGNS DOWN. TIME OF EVENT IS ESTIMATED.
Aug 15, 9:20 PM CDTTSTM WND GST 612 W Halsey, NERAWS STATION RECORDED A 61 MPH WIND GUST AT BESSY. THE TIME OF EVENT IS ESTIMATED.
Aug 15, 9:30 PM CDTTSTM WND GST 6011 E Thedford, NETHE PUBLIC REPORTED THUNDERSTORM WIND GUST IN EXCESS OF 60 MPH WITH QUARTER SIZE HAIL. SEVERAL TREE BRANCHES ARE REPORTED DOWN FROM THE WIND.
Aug 15, 9:30 PM CDTHAIL 111 E Thedford, NETHE PUBLIC REPORTED QUARTER SIZE HAIL WITH WIND GUSTS IN EXCESS OF 60 MPH.
Aug 15, 9:40 PM CDTTSTM WND GST 601 W Halsey, NETHE PUBLIC ESTIMATED WIND GUSTS IN EXCESS OF 60 MPH WEST OF HALSEY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 15, 3:08 PM CDTSevere Thunderstorm WatchSPC8 hr
Aug 15, 8:05 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.3 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2009-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1843 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2009-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1843 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
1286 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 160215
SVRLBF
NEC009-017-031-041-113-115-149-171-160315-
/O.NEW.KLBF.SV.W.0396.090816T0215Z-090816T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
915 PM CDT SAT AUG 15 2009

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CUSTER COUNTY IN CENTRAL NEBRASKA...
  BLAINE COUNTY IN NORTH CENTRAL NEBRASKA...
  THIS INCLUDES THE CITY OF BREWSTER...
  SOUTHERN BROWN COUNTY IN NORTH CENTRAL NEBRASKA...
  SOUTHEASTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...
  WESTERN LOUP COUNTY IN NORTH CENTRAL NEBRASKA...
  SOUTHWESTERN ROCK COUNTY IN NORTH CENTRAL NEBRASKA...
  THOMAS COUNTY IN NORTH CENTRAL NEBRASKA...
  THIS INCLUDES THE CITY OF THEDFORD...
  NORTHERN LOGAN COUNTY IN WEST CENTRAL NEBRASKA...

* UNTIL 1015 PM CDT

* AT 913 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM HIGHWAY 83 CROSSING GOOSE
  CREEK TO 8 MILES NORTHWEST OF PURDUM TO 6 MILES WEST OF HALSEY TO 7
  MILES SOUTHWEST OF HIGHWAY 83 CROSSING THE DISMAL RIVER...OR ALONG
  A LINE EXTENDING FROM 31 MILES SOUTH OF VALENTINE TO 15 MILES
  NORTHEAST OF THEDFORD TO 11 MILES SOUTHEAST OF THEDFORD TO 15 MILES
  NORTH OF STAPLETON...AND MOVING EAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  HIGHWAY 83 CROSSING GOOSE CREEK...PURDUM AND HALSEY BY 920 PM
  CDT...
  ELSMERE BY 930 PM CDT...
  WILLOW LAKE STATE WILDLIFE MANAGEMENT AREA AND DUNNING BY 940 PM
  CDT...
  LONG LAKE STATE WILDLIFE MANAGEMENT AREA BY 945 PM CDT...
  MOON LAKE BY 950 PM CDT...
  BREWSTER BY 955 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

DAMAGING WINDS UP TO 78 MPH WERE REPORTED AT THE THEDFORD AIRPORT 
WITH THIS STORM AT 914 PM CDT. THIS IS A DANGEROUS STORM...SEEK SAFE 
SHELTER AND STAY AWAY FROM WINDOWS

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR WESTERN NEBRASKA. A SEVERE THUNDERSTORM WATCH
ALSO REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY MORNING FOR WESTERN
NEBRASKA.

&&

LAT...LON 4254 9979 4200 9944 4159 9969 4160 10071
      4252 10075
TIME...MOT...LOC 0215Z 270DEG 34KT 4243 10060 4214 10035
          4191 10035 4169 10058

$$

BUTTLER
3 follow-up statements
000 
WWUS53 KLBF 160224
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
924 PM CDT SAT AUG 15 2009

NEC009-017-031-041-113-115-149-171-160315-
/O.CON.KLBF.SV.W.0396.000000T0000Z-090816T0315Z/
LOGAN NE-CUSTER NE-BLAINE NE-THOMAS NE-LOUP NE-ROCK NE-BROWN NE-
CHERRY NE-
924 PM CDT SAT AUG 15 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR SOUTHEASTERN CHERRY...SOUTHERN BROWN...SOUTHWESTERN ROCK...
WESTERN LOUP...THOMAS...BLAINE...NORTHWESTERN CUSTER AND NORTHERN
LOGAN COUNTIES...

AT 922 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM HIGHWAY 83 CROSSING GOOSE
CREEK TO ELSMERE TO HALSEY TO HIGHWAY 83 MILE MARKER 130...OR ALONG A
LINE EXTENDING FROM 31 MILES SOUTH OF VALENTINE TO 20 MILES NORTHEAST
OF THEDFORD TO 17 MILES EAST OF THEDFORD TO 15 MILES NORTH OF
STAPLETON...MOVING EAST AT 40 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  ELSMERE BY 930 PM CDT...
  WILLOW LAKE STATE WILDLIFE MANAGEMENT AREA AND DUNNING BY 940 PM
  CDT...
  LONG LAKE STATE WILDLIFE MANAGEMENT AREA AND HIGHWAY 91 MILE MARKER
  10 BY 945 PM CDT...
  MOON LAKE BY 950 PM CDT...
  HIGHWAY 7 MILE MARKER 10 AND BREWSTER BY 955 PM CDT...
  HIGHWAY 91 MILE MARKER 20 AND HIGHWAY 2 MILE MARKER 250 BY 1000 PM
  CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING WIND GUSTS IN EXCESS OF 70 
MPH. TAKE SHELTER IMMEDIATELY AND STAY AWAY FROM WINDOWS

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR WESTERN NEBRASKA. A SEVERE THUNDERSTORM WATCH
ALSO REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY MORNING FOR WESTERN
NEBRASKA.

&&

LAT...LON 4254 9979 4200 9944 4159 9969 4160 10071
      4252 10075
TIME...MOT...LOC 0223Z 270DEG 34KT 4243 10049 4214 10024
          4191 10025 4169 10048

$$

BUTTLER
000 
WWUS53 KLBF 160237
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
937 PM CDT SAT AUG 15 2009

NEC009-017-031-041-113-115-149-171-160315-
/O.CON.KLBF.SV.W.0396.000000T0000Z-090816T0315Z/
LOGAN NE-CUSTER NE-BLAINE NE-THOMAS NE-LOUP NE-ROCK NE-BROWN NE-
CHERRY NE-
937 PM CDT SAT AUG 15 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR SOUTHEASTERN CHERRY...SOUTHERN BROWN...SOUTHWESTERN ROCK...
WESTERN LOUP...THOMAS...BLAINE...NORTHWESTERN CUSTER AND NORTHERN
LOGAN COUNTIES...

AT 932 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE 
OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS UP TO 80 MPH.  
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES 
NORTHWEST OF MOON LAKE TO 7 MILES SOUTH OF WILLOW LAKE STATE 
WILDLIFE MANAGEMENT AREA TO HIGHWAY 91 MILE MARKER 10 TO 12 MILES 
EAST OF HIGHWAY 83 MILE MARKER 130...OR ALONG A LINE EXTENDING FROM 
23 MILES WEST OF AINSWORTH TO 17 MILES NORTHWEST OF BREWSTER TO 10 
MILES WEST OF BREWSTER TO 19 MILES NORTHEAST OF STAPLETON...MOVING 
EAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  MOON LAKE AND HIGHWAY 91 MILE MARKER 10 BY 935 PM CDT...HIGHWAY 7  
  MILE MARKER 10 AND BREWSTER BY 940 PM CDT...HIGHWAY 91 MILE MARKER 
  20 AND HIGHWAY 2 MILE MARKER 250 BY 950 PM CDT...
  HIGHWAY 7 MILE MARKER 40...ANSELMO...ALMERIA MEADOW STATE WILDLIFE
  MANAGEMENT AREA AND HIGHWAY 7 MILE MARKER 30 BY 955 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

PERSONS IN BREWSTER AND DUNNING SHOULD BE PREPARED FOR DAMAGING 
STRAIGHTLINE WINDS UP TO 80 MPH. THESE WINDS SHOULD BE IN DUNNING 
RIGHT NOW AND IN BREWSTER BY 940 PM CDT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR WESTERN NEBRASKA. A SEVERE THUNDERSTORM WATCH
ALSO REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY MORNING FOR WESTERN
NEBRASKA.

&&

LAT...LON 4254 9979 4200 9944 4159 9969 4160 10071
      4252 10075
TIME...MOT...LOC 0235Z 270DEG 44KT 4243 10023 4214 9999
          4191 10000 4169 10023

$$

BUTTLER
000 
WWUS53 KLBF 160251
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
951 PM CDT SAT AUG 15 2009

NEC009-017-031-041-113-115-149-171-160315-
/O.CON.KLBF.SV.W.0396.000000T0000Z-090816T0315Z/
LOGAN NE-CUSTER NE-BLAINE NE-THOMAS NE-LOUP NE-ROCK NE-BROWN NE-
CHERRY NE-
951 PM CDT SAT AUG 15 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR SOUTHEASTERN CHERRY...SOUTHERN BROWN...SOUTHWESTERN ROCK...
WESTERN LOUP...THOMAS...BLAINE...NORTHWESTERN CUSTER AND NORTHERN
LOGAN COUNTIES...

AT 946 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE 
OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS UP TO 80 MPH.  
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES 
SOUTHWEST OF HIGHWAY 7 MILE MARKER 40 TO HIGHWAY 7 MILE MARKER 10 TO 
HIGHWAY 91 MILE MARKER 20 TO HIGHWAY 2 MILE MARKER 250...OR ALONG A 
LINE EXTENDING FROM 10 MILES SOUTHWEST OF AINSWORTH TO 15 MILES 
NORTH OF BREWSTER TO BREWSTER TO 18 MILES NORTHEAST OF 
ARNOLD...MOVING EAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  HIGHWAY 7 MILE MARKER 40...ALMERIA MEADOW STATE WILDLIFE MANAGEMENT
  AREA...MILBURN DIVERSION DAM STATE WILDLIFE MANAGEMENT AREA AND
  MILBURN BY 955 PM CDT...
  VICTORIA SPRINGS STATE RECREATION AREA AND HIGHWAY 183 MILE MARKER
  150 BY 1000 PM CDT...
  ALMERIA BY 1005 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR WESTERN NEBRASKA. A SEVERE THUNDERSTORM WATCH
ALSO REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY MORNING FOR WESTERN
NEBRASKA.

&&

LAT...LON 4254 9979 4200 9944 4159 9969 4160 10071
      4252 10075
TIME...MOT...LOC 0250Z 270DEG 48KT 4244 9992 4215 9974
          4191 9974 4164 9993

$$

BUTTLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 7:31 PM CDT, 1 hour 44 minutes earlier.

Area forecast discussion, Aug 15, 7:31 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
731 PM CDT SAT AUG 15 2009

.UPDATE...
ADDED KEYA PAHA AND BROWN TO SVR WATCH 706...AND EXTENDED IT
ANOTHER HOUR...TO 03Z. COLD FRONT/LINE OF THUNDERSTORMS MOVING
ACROSS NORTHWEST NEBRASKA THIS EVENING. EXPECT STORMS TO CONTINUE
TO FILL FURTHER SOUTH WHILE MOVING EAST...HOWEVER HEAVIEST
RAINFALL/STRONGEST STORMS TO MOVE ACROSS NORTHERN ZONES. WILL
MONITOR...BUT MAY NEED ANOTHER WATCH TO THE EAST OF 706. ALSO
WATCHING HEAVY RAIN/FLASH FLOODING THREAT. THIS AREA RECEIVED SOME
GOOD RAIN YESTERDAY.

&&

.PREV DISCUSSION... /ISSUED 324 PM CDT SAT AUG 15 2009/

DISCUSSION...

SHORT TERM DISCUSSION (TONIGHT THROUGH TUESDAY NIGHT)...

TONIGHT...APPROACH OF UPPER TROUGH AND COLD FRONT WILL BRING THE
BEST CHC AND AREAL COVERAGE FOR TSTMS TO WRN AND NCTRL NEBR. STRONG
CONVECTION CURRENTLY EXTENDING FROM SERN WY INTO NCTRL CO. AS AN
UNSEASONABLE STRONG UPPER TROUGH APPROACHES AND A MID LEVEL JET MAX
ROUNDS THE BASE OF THE TROUGH...AN MCS WILL DEVELOP AND MOST LIKELY
MOVE DUE EAST ACROSS NORTH CENTRAL NEBRASKA. EASTWARD MOVEMENT
FAVORED TO TRACK IN AREA OF PRONOUNCED UPSTREAM 1000-500MB THICKNESS
DIFLUENCE...ALSO AN INDICATOR OF MCSS WITH HEAVY RAINFALL
POTENTIAL. HAVE RAISED POPS NCTRL TO 80 PERCENT PER LATEST NAM/GFS
AND PREVIOUS MODEL CONSISTENCY. ACROSS THE SRN HALF...POPS RAISED
SOME TO 50-70 PERCENT. DURATION EXPECTED TO BE LESS...ALTHOUGH WHAT
PASSES THROUGH COULD BE INTENSE RAINFALL. THERE WILL ALSO BE SOME
SEVERE THREAT TIL AROUND 02Z WITH LOSS OF HEATING. THERE IS SOME
POTENTIAL FOR ISOLATED FLASH FLOODING OVERNIGHT. THIS PARTLY DUE TO
FAIRLY SATURATED GROUND. HOWEVER WIDESPREAD RAINFALL WILL MOSTLY BE
AROUND 1 INCH WITH AREAS OF 1-2 INCHES POSSIBLE. LOWEST 3HR FFG IS
ACROSS HOLT COUNTY NEAR 1.5 INCHES. AREAS TO THE WEST LESS FLOOD
PRONE. THUS A FLASH FLOOD WATCH WAS NOT FELT NEEDED.

SUNDAY AND SUNDAY NIGHT...MUCH COOLER AND DRY SUNDAY BEHIND THE
FRONT WITH ONLY A SLIGHT CHANCE OF SHOWERS AND A FEW THUNDERSTORMS
ATTEMPTING TO RETURN ACROSS WEST CENTRAL AND SOUTHWEST NEBR AFTER
MIDNIGHT. HIGHS TO BE ABOUT 10 DEGREES COOLER  RANGING FROM 75 TO
80.

MONDAY AND MONDAY NIGHT...MAIN UPPER LOW WILL MOVE INTO WESTERN
ONTARIO CANADA MONDAY WITH A BROAD UPPER TROUGH ACROSS THE NRN
PLAINS/WRN GREAT LAKES. TEMPS TO REMAIN BELOW NORMAL NEAR 75-80.
WILL MAINTAIN A SLIGHT CHC MONDAY AFTN THROUGH MONDAY NIGHT FOR SWRN
PORTIONS OF THE FA. BULK OF SHOWERS AND STORMS WILL BE ACROSS KANSAS
WILL WILL BE AREA NORTH OF SFC FRONT.

TUESDAY AND TUESDAY NIGHT...WEAK WAVE IN NWRLY FLOW ALOFT MAY
TRIGGER A FEW SHOWERS OR THUNDERSTORMS TUESDAY AFTERNOON ACROSS SWRN
AREAS...WITH A SLIGHT CHC OVERNIGHT ALL AREAS. AGAIN...MAIN FOCUS TO
BE ACROSS KS.

EXTENDED DISCUSSION (WEDNESDAY THROUGH SATURDAY)...
DISTURBANCES DROPPING SOUTHEAST ALONG THE WRN SIDE OF UPPER TROUGH
WILL KEEP A SLIGHT CHC TO LOW CHC POPS WEDNESDAY AND WEDNESDAY NIGHT
AS TEMPS CONTINUE TO RANGE BELOW NORMAL IN THE LOWER 80S. BY
THURSDAY AND FRIDAY...UPPER RIDGE AXIS TO THE WEST WILL NUDGE EAST
DIVERTING STORM WELL TO OUR EAST...ALTHOUGH COOL HIGH PRESSURE WILL
MAINTAIN HIGHS NEAR 80 FOR THURSDAY...WARMING INTO THE 80S FRIDAY
AND SATURDAY. FCST DRY FRIDAY AND SATURDAY.

AVIATION...

TSRA INCREASING IN INTENSITY AND COVERAGE EARLY THIS AFTERNOON
ACROSS THE C/NRN ROCKIES IN THE MID LEVEL WAA ZONE AHEAD OF
ANOMALOUS UPPER LOW SLIDING EWD. EARLY MORNING CONVECTION IN NEB HAS
LEFT THE KLBF/KVTN AREAS IN SUBSIDENCE EARLY...HOWEVER 18Z SOUNDING
SHOWS THERE HAS BEEN SUFFICIENT SYNOPTIC SCALE LIFT TO ERODE CAP
SOMEWHAT...THOUGH SOME NEG AREA REMAINS WHICH IS CONFIRMED BY VISUAL
INSPECTION OF DEVELOPING CU FIELD. MODELS CONTINUE TO SUGGEST
DEVELOPMENT ALONG WEAK FRONT/WIND SHIFT LINE ACROSS THE CENTRAL PART
OF THE STATE PRIOR TO 4 PM CDT...AND LAPS/MSAS HINTING AT GOOD
DESTABILIZATION THERE. WILL HAVE TO SEE IF MESOSCALE LIFT IS
SUFFICIENT TO SUSTAIN UPDRAFTS TO TSRA STAGE. IN ADDITION...AS LONG
WAVE TROF APPROACHES...BETTER LARGE SCALE SHEAR AVAILABLE TO
MAINTAIN AND ORGANIZE CONVECTION BY EVENING FURTHER W.

HAVE INCLUDED INITIAL CB GROUP IN BOTH KVTN AND KLBF TAFS TO RELATE
ONLY MODERATE CONFIDENCE IN TSRA INITIATION TIME...HOWEVER INCLUDED
TSRA AS PREVAILING LATER SINCE CONFIDENCE IS HIGHER THAT EVENTUALLY
ORGANIZED CONVECTION WILL INDEED DEVELOP. MAIN THREAT SHOULD BE
HEAVY RAIN AND HAVE THEREFORE INCLUDED VSBYS THAT GO TO IFR...AND
THESE COULD END UP BEING CONSERVATIVE SHOULD ORGANIZED CONVECTION
REMAIN OVER A TAF SITE.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH
UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR
NEZ004>006-008-022>024-035-056-057-094.

&&

UPDATE...MASEK
Hazardous weather outlook, Aug 15, 3:39 PM CDT, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
339 PM CDT SAT AUG 15 2009

NEZ004>010-022>029-035>038-056>059-069>071-094-162045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
339 PM CDT SAT AUG 15 2009 /239 PM MDT SAT AUG 15 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

A STRONG COLD FRONT WILL MOVE ACROSS WESTERN AND NORTH CENTRAL
NEBRASKA TONIGHT. AHEAD OF THIS FRONT...WARM AND UNSTABLE AIR WILL
RESIDE AND AS THE FRONT APPROACHES THE AREA...THUNDERSTORMS ARE
EXPECTED TO DEVELOP. A FEW OF THESE THUNDERSTORMS WILL HAVE THE
POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS INITIALLY WEST
OF A LINE FROM VALENTINE TO OGALLALA...THEN PROGRESSING EASTWARD
THROUGH THE NIGHT. IN ADDITION...THE STORMS WILL HAVE THE
POTENTIAL TO PRODUCE VERY HEAVY RAIN AS WELL...AND SINCE HEAVY
RAIN OCCURRED LAST NIGHT IN SOME PLACES...LOCALIZED FLOODING OF
ROADWAYS WILL BE POSSIBLE WHERE GROUND IS SATURATED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE AFOREMENTIONED COLD FRONT IS EXPECTED TO STALL SOUTH OF THE
AREA SUNDAY...BUT WITH A SLIGHTLY UNSTABLE AIRMASS REMAINING IN
PLACE ACROSS WESTERN AND NORTH CENTRAL NEBRASKA...AS UPPER LEVEL
LOW PRESSURE AREAS INTERACT WITH THE FRONT...ADDITIONAL SHOWERS
AND THUNDERSTORMS WILL BE POSSIBLE. SOUTHERN AND WESTERN AREAS OF
NEBRASKA WILL SEE THE BEST CHANCES FOR THUNDERSTORMS INTO MONDAY.

AS WARMER AIR AND MOISTURE RETURN TO THE AREA BY MID
WEEK...THUNDERSTORM CHANCES WILL REMAIN ACROSS THE AREA INTO THE
END OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT ACROSS MUCH OF WESTERN
AND NORTH CENTRAL NEBRASKA.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

JWS

In the hours before

Local storm report, Aug 15, 8:17 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
817 PM CDT SAT AUG 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HEAVY RAIN       CHAMBERS                42.21N 98.75W
08/15/2009  M1.80 INCH       HOLT               NE   CO-OP OBSERVER

            MEASURED RAINFALL AMOUNT OVER LAST 3 HOURS.

&&

SJACOBS
Local storm report, Aug 15, 8:48 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
848 PM CDT SAT AUG 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0847 PM     HEAVY RAIN       12 N MULLEN             42.22N 101.04W
08/15/2009  M1.00 INCH       CHERRY             NE   PUBLIC

            THE PUBLIC REPORTED ONE INCH OF RAIN OVER THE LAST 20
            MINUTES.

&&

SJACOBS
Local storm report, Aug 15, 8:53 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
853 PM CDT SAT AUG 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0837 PM     HAIL             MULLEN                  42.04N 101.04W
08/15/2009  E1.00 INCH       HOOKER             NE   TRAINED SPOTTER

            A TRAINED WEATHER SPOTTER REPORTED HAIL MOSTLY DIME AND
            MARBLE SIZE WITH A FEW STONES AS LARGE AS QUARTERS. THE
            SPOTTER ALSO REPORTED WIND GUSTS IN THE 40 MPH RANGE.

&&

SJACOBS
Local storm report, Aug 15, 9:02 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
902 PM CDT SAT AUG 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0901 PM     TSTM WND GST     7 WSW THEDFORD          41.94N 100.70W
08/15/2009  E60 MPH          THOMAS             NE   PUBLIC

            THE PUBLIC ESTIMATED WIND GUSTS AT 50 TO 60 MPH WITH
            MARBLE SIZE HAIL.

&&

SJACOBS
Local storm report, Aug 15, 9:11 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
911 PM CDT SAT AUG 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     TSTM WND GST     THEDFORD                41.98N 100.57W
08/15/2009  M61 MPH          THOMAS             NE   AWOS

            OFFICIAL NWS AWOS REPORTED A THUNDERSTORM WIND GUST OF 61
            MPH.

&&

SJACOBS
Local storm report, Aug 15, 9:14 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
914 PM CDT SAT AUG 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0914 PM     TSTM WND GST     THEDFORD                41.98N 100.57W
08/15/2009  M78 MPH          THOMAS             NE   AWOS

            AWOS STATION REPORTED THUNDERSTORM WIND GUST AT 78 MPH
            WITH SUSTAINED WINDS OF 66 MPH.

&&

SJACOBS

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 7:36 PM CDTSevere Thunderstorm WarningLBFArthur, Cherry, Garden, Grant, Hooker, Keith and 1 more54 min
Aug 15, 8:05 PM CDTFlash Flood WarningLBFHolt6 hr
Aug 15, 8:23 PM CDTSevere Thunderstorm WarningLBFArthur, Cherry, Hooker, Keith, Lincoln, Logan and 2 more67 min
Aug 15, 10:02 PM CDTSevere Thunderstorm WarningLBFBlaine, Brown, Custer, Garfield, Holt, Loup and 1 more58 min
Aug 15, 10:48 PM CDTSevere Thunderstorm WarningLBFGarfield, Holt, Wheeler57 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.